Your question is not silly to me because opiates do cause constipation in many people. I take Lactulose presently but that is for "brain fog" due to liver damage. Ammonia bulds up in your blood so you take a laxitive to speed up the digestive process. Before the Lactulose I tried several OTC products and liked the gentle,natural stuff. Try to drink a lot of plain water, avoid salt and sugar and alcohol. Good luck and keep your system moving. High ammonia levels can cause memory problems, headaches,unsteady gait and even coma.
not a silly question at all. In Fact, it's "the great leveler" as gregory peck said in To Kill a Mockingbird when referring to the court system. Constipation from pain meds gives us all at least one thing in common. Don't be shy to bring it up. I hate it more than any other side effect of opiate use.
The best formula I've come up with:
1) metamucal as many times a day as it takes (2, 3 or whatever) spread out through the day. I even keep a stash of it at work in case I forget to take it before hitting the road in the morning.
2) stool softners (you can get them at sav-on, just make sure they're just stool softners without the laxative, unless you like cramps).
3) like JB said, lots of glasses of water, every time you think of it. Dryness seems to be the biggest problem when it comes to comfortable elimination.
4) Try not to take your pain meds past a certain time in the evening. The later you take the pain meds, the more likely you won't be moving your bowels in the morning.
5) Try to get into the habit of getting up early enough to take a brisk walk before you have to start grooming for the office. I find it much easier if I can do my thing in my own bathroom than wait til I'm in some stall in the mens room at work.
Complicted isn't it? But that's the best I've come up with.
Hello to you, sir, hope your Marty is having a good day.
I was intereted in something you said just now. High ammonia levels from liver disfunction can cause unsteady gate? I've caught myself doing that a few times lately, don't know if it wasn't just the pain drugs or what. What do you mean by unsteady gate? Anything distinct about it? Or just a general zig zagging?
If you search the archives, you will come across an amusing refernce, I believe, by Tom, with advice to all fellow bound up addicts!!!!! Good advice on a real problem.
I swear by Flaxseed Oil. It is so good for you too! I do a "shot" of it with Orange Juice. Flaxseed Oil also comes in a pill form. Look it up on the internet. You will see how good it is for you!
hey, I just ran a search and could find only two Brian posts from May 2000. The post he most recently left - the one about his wife leaving and the fentenyl episode have been deleted, haven't they?
What do you (or anyone else on the forum) make of that?
Perhaps the people who moderate/manage this forum could at least explain the reason. I can imagine all sorts of justifications, from legal, to by request from Brian personally (his sponsor might have nixed it for the good of Brian's program), to, god forbid, some sort of police-related evidentiary reason. DEA intervention even?
How dreadful this all is! Perhaps they thought our focus on Brian was inhibiting the forum's continuing purpose to address all who need help. I don't know. If it winds up that Brian took his own life after posting the one about his wife leaving him ... I will cry hard for a very long time.
Perhaps it was Brian the person, or something to do with his predicament as a physician on top of all the usual shared aspects of our disease ... he touched me somehow, maybe by the content of his posts, his prose that was so gentle, respectful, self-revealing when it was appropriate, his timing and choice of the topics to which he responded ... how do you tell someone they were so much more than their printed words, healing you with what lived between the lines? Finally, was he real or our creation?
Brian where are you, my friend. Where are any of us this night?